Hail, Boone
- When
- May 17, 3:45 PM CST
- Where
- Boone County, Columbia
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.950, -92.333
Storm spotters reported nickle size hail at Stadium Blvd and I-70.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at May 17, 1:30 PM CST, 2 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 230 PM CDT THU MAY 17 2001 MRNG 850 SHOWED SGNFNT MSTR ACROS THE AREA WITH MID TEEN DEWPTS. MODELS FCST S/WV TO ROLL ACRS THE AREA TNGT. BY THIS EVE, ETA AND AVN FAIRLY SMLR WITH MVC OVR SE KS. ETA SLOWS UP S/WV BY FRI MRNG WITH VORT NR SGF WHILE AVN KEEPS THINGS MOVG WITH S/WV ACRS IL. COLD FNT SLOWED DWN ON MODEL RUNS TODAY FM PREV RUNS. AVN AND ETA DVLP WAVE ALG FNT, SO BY 12Z FRI FNT FCST TO LIE NR A STL-JLN LN. FNT THEN FCST TO SETTLE INTO THE BOOTHEEL BY FRI EVE BY AVN WITH ETA SLOER. OUTFLOW BNDRY FM MRNG CNVCTN LIES FM CNTRL MO INTO THE SE. FEW CELLS TRYING TO POP ALG THE BNDRY ATTM. LATEST LAPS SHOWS LI-S OF -10 WITH CAPES >4800 J/KG ACRS CNTRL MO. MSAS INDICATES SFC MSTR CNVGC BULLSEYE NR KC. AREA OF CNVCTN ACRS NW MO MOVG/DVLPG SEWD ALG OUTFLOW. MAV POPS USED FOR NE MO/CNTRL MO TNGT WITH LKLY POPS ELSEWHERE. IN THE EXTNDD, THE MRF, ECMWF AND UK ARE FAIRLY SMLR IN DIGGING SGNFNT H5 S/WV INTO THE NRN PLNS BY SUN EVE. MRF CLOSES OFF LOW BY TUE MRNG WHILE ECMWF AND UK KEEP OPEN TROF. MRF ENSEMBLE MORE SMLR TO EUROPEAN MODELS. .STL...NONE
ILZ058>060-064-065-069-070-074-079-095-097>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-180200- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 1145 AM CDT WED MAY 16 2001 THREAT: THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS THE ENTIRE AREA. THUNDERSTORM COVERAGE WILL BE BEST TONIGHT. WHEN: THIS AFTERNOON AND TONIGHT. SITUATION: A COLD FRONT EXTENDING FROM WESTERN IOWA INTO NORTHEAST KANSAS WILL MOVE SLOWLY SOUTHEASTWARD THIS AFTERNOON AND TONIGHT. THIS FRONT WILL BE THE FOCUS FOR STRONG THUNDERSTORM DEVELOPMENT. A FEW OF THE STORMS MAY PRODUCE LARGE HAIL AND DAMAGING WINDS. AN OUTFLOW BOUNDARY FROM MORNING CONVECTION LIES FROM CENTRAL MISSOURI INTO SOUTHEAST MISSOURI. THE AIRMASS IS VERY UNSTABLE SOUTHWEST OF THIS BOUNDARY. SCATTERED THUNDERSTORMS MAY DEVELOP ACROSS PORTIONS OF CENTRAL AND SOUTHEAST MISSOURI IN THE VICINITY OF THIS MBOUNDARY DURING THE AFTERNOON.
The St Louis radar (KLSX), 146 km away, was scanning. The volume nearest the first event began at 21:45 UTC.
1 hail. Local standard time, as filed.
Storm spotters reported nickle size hail at Stadium Blvd and I-70.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2001Every state in 2001This day in weather historyWarnings in Missouri, May 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5244763.